Sex & Romance
Dear Community,

Our tech team has launched updates to The Nest today. As a result of these updates, members of the Nest Community will need to change their password in order to continue participating in the community. In addition, The Nest community member's avatars will be replaced with generic default avatars. If you wish to revert to your original avatar, you will need to re-upload it via The Nest.

If you have questions about this, please email [email protected]

Thank you.

Note: This only affects The Nest's community members and will not affect members on The Bump or The Knot.

Necon and ALL THE FEELINGS

Has anyone taken the BC pill Necon? I feel like I am going insane.

Let me start at the beginning. In 2012 I got a headache. The headache did not end. After a week, I went to the doctor. She gave me prescription medicine. The headache did not end. This went on for several months. My headache did not end. For that entire time. I was stressed out and upset and getting no diagnosis, very little help, etc. I was on Ortho Cyclen at the time. At some point during this, my period went haywire. I'd always get my "regular" period...and sometimes a couple extra. My doctor switched me to Sprintec. It was okay but every month right before my period I was dizzy, nauseous, clumsy, and had headaches (the previous headache ended when I changed jobs. Stress, I guess). So I mentioned it to my doctor and she said it probably had little to do with the BC. I kept to it for awhile until I couldn't take it and requested a change. She put me on Necon over the summer. My cramps are now TERRIBLE. And in September and again this month I have had "breakthrough" bleeding. Not a "real" period but still...gross. And annoying. And still getting my regular period. Also I feel literally crazy. Just unbalanced, depressed, weepy - I am familiar with my own depression symptoms and this is...different. So I called the doctor today and said look, I don't know, maybe I should come in, but this is happening...maybe I need a switch, maybe I need an appointment...gave the description, and they said they'd call me back. Nothing. This is not like my doctor, but it's a holiday week, I'll cut a break and call again tomorrow to follow up.

But what the hell? I can't find anything on Google other than these *may* be regular Necon side effects, but not a lot of personal data or anything. I am considering just quitting BC for awhile. I've been on some form of the pill since...2002? 2003? But man -if you want to see your new husband's eyes go crazy, tell him you're probably going off the pill! He understands of course, and we would probably start trying within 6 months or so, so other forms of BC are not really sensible (other than condoms, which we use), but things like an IUD. The NuvaRing creeps me out.

I also have HPV as of my last Pap/test about 5 months ago, if that matters. I finished Gardasil before I contracted it (from husband, back when he was BF), so my doctor is not particularly concerned about cancer. I am also a bit overweight.

I don't know, is it just the Pill? This has happened on several Pills for me now and I'm tired of it. I have an impossible time losing weight, which I don't know if that is attributed to the Pill or not. I'm just frustrated in general. Advice? Anecdata? Commiseration? Wahmbulance?

Re: Necon and ALL THE FEELINGS

  • Both of my best girl friends have had problems on some form of birth control. Excessive weight gain by one, no matter how healthy the diet and amount of exercising. They both are still on BC but have found what works for them.

    I had a problem with birth control around 9 years ago. I stopped and never looked back. H was fine useing a condom since we used one anyways while I was on BC.
  • Get your doc to switch oral BCs. This one isn't for you.
  • You may want to try a lower-hormone method such as the patch, the ring, or the Mirena or Skyla IUDs. A non-hormal IUD, ParaGuard, is also an option. (You do not have to have had a baby to get an IUD.)  You need to discuss your options in detail with your doctor, or perhaps even find a new doctor who will have a better idea of what will work for you after discussing what you've told us here.
    imageimage
  • I have been on several in the past year or two. This keeps happening. That's what concerning me - if it were only this one, I would just switch no worries! My doc still didn't call today so I'm calling tomorrow to see what her verdict is (if I should come in or just switch again)
  • I don't like the effectiveness percentages (nor the visibility!) of the patch, and the ring is just...not for me. I know some people are comfortable with sticking that up there - I am not! I am open to an IUD at some other point, but we'll be trying to get pregnant in the next 6 months-year I hope, so it seems silly to have one inserted, just to remove it. But thanks! I will call the doc back tomorrow and see what she thinks. Still bleeding and cramping...not fair!
  • If you do plan on trying to try for a child in 6 months - 1 year it may be best to stop BC pills all together. It would give your body more then enough time to get back to normal.

    Talk to your doctor. Get a second opinion. Also talk to your H about kids and birth control.
  • I was on 6 different kinds of oral birth control in a 3 year span. Moody, debilitating cramps, acne, weight gain, depression and lethargy were side effects I felt with. I was switched the final time three months before our wedding. At the time I didn't say anything to DH about being switched again. Doctor assured me that this one was the best.

    About a month before the wedding DH asked if I was getting cold feet and I said of course not, why? He said I had become increasingly mean and withdrawn and it didn't seem like I was enjoying any of the hullabaloo leading up to the big day. When we returned from our honeymoon I found him searching hormonal birth control on the internet. This is a HUGE deal for my husband because he's not tech savy and he's dyslexic so reading anything takes a great deal of work, time and concentration for him.

    He asked me to go off BC and I did. We used charting and the pull out method until we decided to start TTC. After DS was born in June of 2012 we went back to the same method. There is nothing that could convince me to go back on BC and do that to my body or my emotional state again. After we are done having kids DH plans to get a vasectomy. You are not alone. Good luck.

    Image and video hosting by TinyPic

    AnniversaryBaby Birthday Ticker Ticker


  • I have neploxon, the little implant you get in placed into your arms. It is good for up to 3 years. But if you want children in the next 6 months - 1 year, it probably isn't practical. I would probably just stop BC like PP suggested, because sometimes you aren't able to get pregnant right away anyway, it could take up to a year for your body to start functioning normally and you be able to get pregnant again.
Sign In or Register to comment.
Choose Another Board
Search Boards